Small primitive zeros of quadratic forms mod P3

Ali H. Hakami
Notes on Number Theory and Discrete Mathematics
Print ISSN 1310–5132, Online ISSN 2367–8275
Volume 22, 2016, Number 3, Pages 54—67
Download full paper: PDF, 245 Kb

Details

Authors and affiliations

Ali H. Hakami
Department of Mathematics, Jazan University
P.O.Box 277, Postal Code: 45142, Saudi Arabia

Abstract

Let Q(x) = Q(x1, x2, …, xn) be a quadratic form with integer coefficients, p be an odd prime and ||x|| = maxi|xi|. A solution of the congruence Q(x) ≡ 0 (mod p3) is said to be a primitive solution if pxi for some i. We prove that if p > A; where A = 5·241; then this congruence has a primitive solution, with ||x|| < 34p3/2; provided that n ≥ 6 is even and Q is nonsinqular (mod p). Moreover, similar result is proven for cube boxes centered at the origin with edges of arbitrary lengths. These two results are extension of the quadratic forms problems.

Keywords

  • Quadratic forms
  • Congruences
  • Small solutions

AMS Classification

  • 11D79
  • 11E08
  • 11H50
  • 11H55

References

  1. Cochrane, T. (1989) Small zeros of quadratic forms modulo p, J. Number Theory, 33(3), 286–292.
  2. Cochrane, T. (1989) Small zeros of quadratic forms modulo p, II, Proceedings of the Illinois Number Theory Conference, Birkh¨auser, Boston (1990), 91–94.
  3. Cochrane, T. (1991) Small zeros of quadratic forms modulo p, III, J. Number Theory, 33(1), 92–99.
  4. Cochrane, T. (1990) Small zeros of quadratic congruences modulo pq, Mathematika, 37(2), 261–272.
  5. Cochrane, T. (1995) Small zeros of quadratic congruences modulo pq, II, J. Number Theory, 50(2), 299–308.
  6. Cochrane, T. & Hakami, A. (2012) Small zeros of quadratic congruences modulo p2, II, Proceedings of the American Mathematical Society, 140(12), 4041–4052.
  7. Hakami, A. (2009) Small zeros of quadratic congruences to a prime power modulus, Ph.D. thesis, Kansas State University.
  8. Hakami, A. (2011) Small zeros of quadratic forms modulo p2, JP J. Algebra, Number Theory and Applications, 17(2), 141–162.
  9. Hakami, A. (2011) Small zeros of quadratic forms modulo p3, Advances and Applications in Mathematical Sciences, 9(1), 47–69.
  10. Hakami, A. (2015) Small primitive zeros of quadratic forms modulo pm, The Ramanujan Journal, 38, 189–198.
  11. Hakami, A. (2011) On Cochrane’s estimate for small zeros of quadratic forms modulo p, Far East J. Math. Sciences, 50(2), 151–157.
  12. Hakami, A. (2011) Lattice points of quadratic forms with Integral coefficents modulo p2, Pacific-Asian Journal of Mathematics, 5(2), 145–164.
  13. Hakami, A. (2012) Weighted quadratic partitions (mod pm); A new formula and new demonstration, Tamaking J. Math., 43, 11–19.
  14. Carlitz, L. (1953) Weighted quadratic partitions (mod pr); Math Zeitschr. Bd, 59, 40–46.
  15. Heath-Brown, D.R. (1985) Small solutions of quadratic congruences, Glasgow Math. J., 27, 87–93.
  16. Heath-Brown, D. R. (1991) Small solutions of quadratic congruences II, Mathematika, 38(2), 264–284.
  17. Schinzel, A., Schlickewei, H.P., & Schmidt, W. M. (1980) Small solutions of quadratic congruences and small fractional parts of quadratic forms, Acta Arithmetica, 37, 241–248.
  18. Wang, Y. (1990) On small zeros of quadratic forms over finite fields, Algebraic Structures and Number Theory (Hong Kong, 1988), 269–274, World Sci. Publ., Teaneck, NJ.
  19. Wang, Y. (1989) On small zeros of quadratic forms over finite fields, J. Number Theory, 31, 272–284.
  20. Wang, Y. (1993) On small zeros of quadratic forms over finite fields II, A Chinese summary appears in Acta Math. Sinica, 37(5), 1994, 719–720. Acta Math. Sinica (N.S.), 9(4), 382– 389.

Related papers

Cite this paper

APA

Hakami, A. H. (2016). Small primitive zeros of quadratic forms mod P3, Notes on Number Theory and Discrete Mathematics, 22(3), 54-67.

Chicago

Hakami, Ali H. “Small Primitive Zeros of Quadratic Forms mod P3.” Notes on Number Theory and Discrete Mathematics 22, no. 3 (2016): 54-67.

MLA

Hakami, Ali H. “Small Primitive Zeros of Quadratic Forms mod P3.” Notes on Number Theory and Discrete Mathematics 22.3 (2016): 54-67. Print.

Comments are closed.